Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 3, 2020, 1:50 PM EST for Macon County, Schley County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2020, 1:50 PM EST (18:50 UTC)
- Expired
- Jan 3, 2020, 2:15 PM EST
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Macon County, GA, Schley County, GA
The radar
The Robins AFB radar (KJGX), 99 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
189
WWUS82 KFFC 031850
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
150 PM EST Fri Jan 3 2020
GAZ080-091>093-031915-
Macon GA-Schley GA-Taylor GA-Marion GA-
150 PM EST Fri Jan 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON...SCHLEY...
SOUTHWESTERN TAYLOR AND SOUTHEASTERN MARION COUNTIES UNTIL 215 PM
EST...
At 150 PM EST...a strong thunderstorm was over Doyle, or near Buena
Vista...moving northeast at 45 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Buena Vista, Butler, Ideal, Putnam, Murrays Crossroads, Whitewater
State Park, Rupert, Charing, Garden Valley, Tazewell, Doyle, Bartlett
and Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3222 8446 3235 8453 3259 8419 3233 8403
TIME...MOT...LOC 1850Z 239DEG 37KT 3232 8444
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 3, 6:46 AM EST, 7 hours 4 minutes earlier.
Area forecast discussion, Jan 3, 6:46 AM EST, 7 hours 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 646 AM EST Fri Jan 3 2020 .UPDATE... Updated to include areas of dense fog across the wedged zone of north Georgia and have advisory out until 10am. Also adjusted some pop trends this morning given more convective banding occurring in western portions of the area that could have some embedded isolated lightning. Previous discussion follows. Also 12z Aviation update below. Baker && .PREV DISCUSSION... /Issued 330 AM EST Fri Jan 3 2020/ SHORT TERM /Today through Saturday/... Complex fcst continues today into Saturday given multiple forcing features. Warm front associated with developing sfc low to the west is progressing northward this morning while a lingering wedge keeps a rather tight thermal gradient across the eastern Atlanta metro back toward Athens and farther north. More stratiform precip has been rather light back in the northwestern tier of the CWA, though there is more indication of convective banding further south - see Hydrology section below for more details. Aside from the heavy rain/flooding threats, there is enough progged instability today generally south of the I-85 corridor to have thunderstorm potential with strong wind threat from enhanced downdrafts aided by hydrometeor loading. SPC Day 1 Outlook continues to have a Marginal risk across this portion of our CWA as well. Somewhat occluded fropa looks to occur late today across the NW, then exit the SE by late this evening/early Saturday, though the amplified upper trough axis won't swing across the region until late Saturday/early sunday. Have therefore continued chance pops for showers across most of the area in the morning and then have a gradual decrease to be more confined to north GA by the afternoon. With the cold core advecting into the north and some lingering low level moisture, thermal profiles still support some brief rain shower to snow shower transition and by Saturday late afternoon into evening, some light snow accumulations under half an inch cannot be ruled out in the higher peaks of northeast GA. Temps look to make it into the 60s across most of north GA today and even the low to mid 70s in portions of central GA in the warm sector of the aforementioned frontal system. Saturday looks a bit cooler but still above climo prior to the trough axis passing through and the expected CAA just beyond the short term. Baker && .LONG TERM /Saturday Night through Thursday/... Progressive pattern continues through the extended forecast period. Still looking at the potential for some lingering light rain/snow showers across the far north Saturday evening in the moderate to strong cold advection behind the exiting short wave. Chances for any significant accumulations remain low at this time, however some light amounts are possible, especially along the ridges and peaks of the north Georgia mountains. Cold and dry Sunday/Sunday night before warming returns ahead of the next system approaching Monday night. Looks like temperatures rebound enough for precipitation to be liquid from the onset late Monday night/early Tuesday. Tuesday night we will need to watch for the potential of a brief wintry mix across the far north once again if the colder air is able to catch up with the exiting precipitation. Dry and cool Wednesday through Wednesday night before another warmup ahead of the next system moving in for the end of the week. 20 && .HYDROLOGY... While the upper forcing and more enhanced deep layer moisture axis still supports likely showers or light to moderate rain in the northwestern CWA, we will hold onto the current Flood Watch, though not confident in higher amounts for any expansion north of the I-85 corridor. QPF has now had more consistency with honing in on convective banding potential generally along and southeast of the I- 85 corridor through today, which is already occurring at the time of this discussion in the SW near Columbus. Storm totals are looking to be near 1.5 inches in this SW to NE swath, with isolated higher amounts likely given the unseasonably precip efficient environment with PWATs 1.5-1.75 inches, mostly unidirectional wind field, and increased CAPE. Feel the flooding threat with any convective banding is more of an isolated "flashy" type and not high enough progged rainfall amounts in this area to warrant another watch, but will definitely need close monitor today. Baker && .AVIATION... 12Z Update... LIFR/VLIFR cigs and some dense fog across northern sites this morning with higher near the southern sites. A warm front moving northward could have some slight improvements to the northern sites by 14/15z. Expect more widespread precip development during the day today and possible banding of heavier showers or thunderstorms. Kept TSRA mention to the southern sites though cannot rule out farther north later. Winds east to NE for the northern sites shifting SSW close to 14z this morning then west by this afternoon. //ATL Confidence...12Z Update... Medium on all elements. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 67 53 59 34 / 90 70 50 5 Atlanta 66 52 56 33 / 90 70 40 10 Blairsville 60 46 51 28 / 80 80 60 20 Cartersville 62 49 55 31 / 80 80 50 10 Columbus 73 54 60 35 / 90 70 40 5 Gainesville 62 51 55 33 / 80 70 50 10 Macon 75 56 63 34 / 90 80 50 5 Rome 61 49 54 31 / 80 70 50 10 Peachtree City 68 52 57 33 / 90 70 40 10 Vidalia 78 61 67 36 / 50 80 70 5 && .FFC WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 10 AM EST this morning for the following zones: Banks...Barrow...Bartow...Cherokee...Clarke... Cobb...Dawson...DeKalb...Douglas...Forsyth...Gwinnett...Hall... Jackson...Lumpkin...Madison...Morgan...Newton...North Fulton... Oconee...Oglethorpe...Paulding...Pickens...Rockdale...South Fulton...Walton...White. Flood Watch through this evening for the following zones: Catoosa...Chattooga...Dade...Floyd...Gordon...Murray...Walker... Whitfield. && SHORT TERM...Baker LONG TERM....20 AVIATION...Baker
Hazardous weather outlook, Jan 3, 9:40 AM EST, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 940 AM EST Fri Jan 3 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 940 AM EST Fri Jan 3 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Rest of Today and Tonight... A Flood Watch remains in effect through this evening for far northwest Georgia where moderate to occasionally heavy rainfall could lead to flooding of creeks, streams and rivers, as well as roadways and low-lying areas. Other parts of north and central Georgia will see a round of moderate to heavy rain today which could cause nuisance flooding due to poor drainage and some rises on smaller creeks and rivers. No widespread flooding is anticipated. There is a marginal risk of isolated severe thunderstorms over much of central Georgia today into the early evening which could produce damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Heavy rain will taper off Friday night from west to east, but runoff from earlier rain could produce rises and continued flooding on area creeks and rivers. There is also a slight chance for snow flurries over far north Georgia Saturday afternoon and Saturday evening, especially in higher elevations. Little or no accumulation or impacts are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jan 3, 1:08 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
108 PM EST Fri Jan 3 2020
GAZ039-031845-
Wilkes GA-
108 PM EST Fri Jan 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR WILKES COUNTY UNTIL 145 PM EST...
At 108 PM EST...a line of strong thunderstorms was along a line
extending from near Delhi to near Metasville to Sandy Cross...and
moving northeast at 55 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Washington, Tignall, Aonia, Ficklin, Delhi, Lundberg, Danburg, Rocky
Creek Fire Dept., Metasville, Floral Hill and Holliday Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3366 8251 3364 8256 3365 8258 3363 8258
3364 8259 3363 8262 3361 8263 3360 8268
3362 8269 3361 8275 3365 8281 3373 8275
3397 8276 3398 8274 3398 8265 3386 8261
3387 8257 3383 8260 3380 8258 3364 8248
TIME...MOT...LOC 1808Z 237DEG 50KT 3395 8268 3378 8267 3362 8284
WIND...40MPHSpecial weather statement, Jan 3, 1:21 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
121 PM EST Fri Jan 3 2020
GAZ049-058>060-031845-
Butts GA-Morgan GA-Putnam GA-Jasper GA-
121 PM EST Fri Jan 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUTTS...SOUTHWESTERN
MORGAN...WESTERN PUTNAM AND JASPER COUNTIES UNTIL 145 PM EST...
At 120 PM EST...a strong thunderstorm was over Flovilla, or near
Jackson...moving northeast at 40 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Monticello, Flovilla, Shady Dale, Calvin, Farrar, Eudora and
McElheneys Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3320 8385 3320 8390 3329 8394 3349 8369
3348 8368 3349 8367 3350 8368 3353 8364
3342 8350 3327 8349
TIME...MOT...LOC 1820Z 240DEG 36KT 3327 8385
WIND...40MPHSpecial weather statement, Jan 3, 1:33 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
133 PM EST Fri Jan 3 2020
GAZ093-095-031900-
Macon GA-Houston GA-
133 PM EST Fri Jan 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON AND HOUSTON
COUNTIES UNTIL 200 PM EST...
At 132 PM EST...a strong thunderstorm was over Henderson, or 8 miles
southwest of Perry...moving northeast at 40 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Perry, Warner Robins, Robins Air Force Base, Hayneville, Meadowdale,
Sand Bed, Houston Lake, Grovania, Elko, Grove Park, Moss Oak,
Bonaire, Henderson, Kathleen and Clinchfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3239 8389 3245 8381 3245 8380 3246 8380
3261 8358 3241 8348 3240 8349 3240 8350
3239 8350 3240 8352 3237 8355 3229 8384
TIME...MOT...LOC 1832Z 240DEG 36KT 3236 8383
WIND...40MPHSpecial weather statement, Jan 3, 1:35 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
135 PM EST Fri Jan 3 2020
GAZ104>106-031900-
Crisp GA-Dooly GA-Sumter GA-
135 PM EST Fri Jan 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRISP...SOUTHWESTERN
DOOLY AND SOUTHEASTERN SUMTER COUNTIES UNTIL 200 PM EST...
At 135 PM EST...a strong thunderstorm was over Chokee, or 12 miles
northeast of Leesburg...moving northeast at 40 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cordele, Vienna, Leslie, Lilly, De Soto, Desoto, Cobb, East Crisp,
Fort Early, Georgia Veterans Memorial St Pk, Richwood, Drayton and
Raines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3185 8392 3185 8394 3186 8394 3186 8393
3188 8393 3191 8392 3192 8416 3218 8389
3198 8362 3184 8390
TIME...MOT...LOC 1835Z 231DEG 37KT 3188 8405
WIND...40MPHSpecial weather statement, Jan 3, 1:41 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
141 PM EST Fri Jan 3 2020
GAZ037-038-049-050-059-031915-
Morgan GA-Oglethorpe GA-Jasper GA-Greene GA-Oconee GA-
141 PM EST Fri Jan 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...SOUTHWESTERN
OGLETHORPE...NORTHEASTERN JASPER...NORTHERN GREENE AND SOUTHEASTERN
OCONEE COUNTIES UNTIL 215 PM EST...
At 140 PM EST...a strong thunderstorm was near Godfrey, or 7 miles
southwest of Madison...moving northeast at 45 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Madison, Greensboro, Union Point, Rutledge, Woodville, Maxeys,
Buckhead, Wrayswood, Godfrey, Greshamville, Carey, Swords, Penfield
and Apalachee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3345 8345 3343 8353 3341 8355 3353 8368
3357 8368 3385 8329 3385 8327 3362 8300
TIME...MOT...LOC 1840Z 239DEG 37KT 3352 8356
WIND...40MPHSpecial weather statement, Jan 3, 1:50 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
150 PM EST Fri Jan 3 2020
GAZ080-091>093-031915-
Macon GA-Schley GA-Taylor GA-Marion GA-
150 PM EST Fri Jan 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON...SCHLEY...
SOUTHWESTERN TAYLOR AND SOUTHEASTERN MARION COUNTIES UNTIL 215 PM
EST...
At 150 PM EST...a strong thunderstorm was over Doyle, or near Buena
Vista...moving northeast at 45 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Buena Vista, Butler, Ideal, Putnam, Murrays Crossroads, Whitewater
State Park, Rupert, Charing, Garden Valley, Tazewell, Doyle, Bartlett
and Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3222 8446 3235 8453 3259 8419 3233 8403
TIME...MOT...LOC 1850Z 239DEG 37KT 3232 8444
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 7:17 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 48 hr |
| Jan 2, 7:23 PM EST | River Flood Warning | FFC | Cobb | 118 min |
| Jan 2, 11:31 PM EST | River Flood Warning | FFC | Forsyth | 4 hr |
| Jan 3, 6:12 AM EST | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Cherokee, Clarke, Cobb and 19 more | 4 hr |
| Jan 3, 8:29 AM EST | River Flood Warning | FFC | Gwinnett | 7 hr |
| Jan 3, 8:38 AM EST | Special Weather Statement | FFC | Meriwether, Troup | 37 min |
| Jan 3, 8:45 AM EST | Special Weather Statement | FFC | Clayton, DeKalb, Fayette, Fulton | 30 min |
| Jan 3, 9:15 AM EST | Special Weather Statement | FFC | DeKalb, Henry, Rockdale | 30 min |
| Jan 3, 9:17 AM EST | Special Weather Statement | FFC | Meriwether, Spalding | 28 min |
| Jan 3, 9:45 AM EST | Special Weather Statement | FFC | Chattahoochee | 30 min |
| Jan 3, 10:25 AM EST | Special Weather Statement | FFC | Butts, Jasper, Morgan | 35 min |
| Jan 3, 11:24 AM EST | River Flood Warning | FFC | Gwinnett | 61 min |
| Jan 3, 12:54 PM EST | Special Weather Statement | FFC | Macon | 36 min |
| Jan 3, 1:08 PM EST | Special Weather Statement | FFC | Wilkes | 37 min |
| Jan 3, 1:21 PM EST | Special Weather Statement | FFC | Jasper | 24 min |
| Jan 3, 1:33 PM EST | Special Weather Statement | FFC | Houston | 27 min |
| Jan 3, 1:35 PM EST | Special Weather Statement | FFC | Crisp | 25 min |
| Jan 3, 1:41 PM EST | Special Weather Statement | FFC | Greene, Morgan | 34 min |
| Jan 3, 1:55 PM EST | Special Weather Statement | FFC | Jasper | 35 min |
| Jan 3, 2:01 PM EST | Special Weather Statement | FFC | Crisp, Dooly | 29 min |
| Jan 3, 2:13 PM EST | Special Weather Statement | FFC | Wilkes | 32 min |
| Jan 3, 2:26 PM EST | Special Weather Statement | FFC | Dodge, Pulaski | 34 min |
| Jan 3, 2:37 PM EST | Special Weather Statement | FFC | Washington, Wilkinson | 23 min |
| Jan 3, 3:20 PM EST | Special Weather Statement | FFC | Wilcox | 25 min |
| Jan 3, 3:43 PM EST | Special Weather Statement | FFC | Crisp | 32 min |
| Jan 3, 3:48 PM EST | River Flood Warning | FFC | Gwinnett, Walton | 3 hr |
| Jan 3, 3:57 PM EST | Special Weather Statement | FFC | Twiggs | 33 min |
| Jan 3, 4:55 PM EST | Special Weather Statement | FFC | Laurens | 35 min |
| Jan 3, 5:54 PM EST | Special Weather Statement | FFC | Jefferson | 21 min |
| Jan 3, 6:00 PM EST | Tornado Warning | FFC | Jefferson | 15 min |
| Jan 3, 6:27 PM EST | Special Weather Statement | FFC | Laurens | 33 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.